Blood Test confusion

My recent blood tests are very worrying to me but not to my GP. I have an elevated ESR with elevated eosinophil count and low basophil count. At the same time (September 2015) my thyroid function test showed T4 to be 0.3 pmo/L (normal range 12-22 pmo/L) and T3 3.7 pmo/L (normal range 3.1 - 6.8 pmo/L). I was taking 60mcg T3 only at the time and my GP suggested I take a small 25mcg dose of Thyroxine which I had discontinued 12 months earlier as recommended by Dr P. I was extremely depressed with brain fog, cold and tired. My GP also prescribed Prozac 3 weeks ago and the depression is lifting. But I feel quite ill - thick sticky mucuous (sorry!), especially at night, itchy skin, lightheaded, acid reflux, joint pain (I've had this for 5 years or so - Dr P suggested it was caused by Thyroxine but discontinuing thyroxine made no difference whasoever to joint pain). I'm at my wits end to be honest - sometimes, in the night, I think I'm going to choke with the sticky gunk in my throat. I'd be very grateful if anyone has any ideas how I can address these problems. Sorry for the long post.

2 Replies

oldestnewest
  • Your T3 looks low for someone taking T3. It would be low for someone NOT on T3. But I don't have any suggestions except to see what happens with an increase.

  • Marlathome, it's normal for FT4 to be low/non-existent when on T3 only. Your FT3 is too low and you probably need a 20mcg dose increase to bring it into the top third of range, between 5.5 - 6.8, where you are likely to feel well.

    Musculoskeletal pain can be due to low thyroid hormone but may also be due to low/deficient ferritin, vitamin D, B12 and folate which is common in hypothyroid patients. Joint pain in particular is likely to be due to vitamin D deficiency. Ask your GP to test and post the results and ranges in a new question for advice.

    Google "post-nasal drip" to see whether that describes the mucosal symptoms you have.

    ______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...